Restasis users?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lucysgd
Veteran Member


Date Joined Jun 2008
Total Posts : 675
   Posted 5/17/2013 2:15 PM (GMT -6)   
I just had my 6 mos. eye exam (per plaquenil use) and the doc suggested I start Restasis. I am a big baby when it comes to adding medicines (rheumy Rx'd Evoxac for dry mouth - I read the side effects list and chickened out). The eye doc says there are no side effects beyond initial burning and irritation - that it doesn't accumulate in the bloodstream......

Would appreciate hearing from Restasis users for chronic dry eye....love it, hate it, helped, didn't help?

Thanks!

Lucy

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 5/17/2013 2:19 PM (GMT -6)   
You might find more responses if you post this in the Sjogren's Syndrome forum -- which is what most Lupus patients with dry eyes have!

You might start with over-the-counter eye drops before you go to the prescription strength. NOT something to get the red out. Use the products labeled "eye lubricants" -- specially formulated to put and keep moisture in the eyes.

I've used these as needed for 5+ years and avoided the scripts so far.

Best wishes!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

lucysgd
Veteran Member


Date Joined Jun 2008
Total Posts : 675
   Posted 5/17/2013 5:30 PM (GMT -6)   
Thanks, Lynnewood - I'll post over on the Sjogren's board. Should have thought of that. I've used Refresh drops off and on for about 5 yrs. too - also trying to avoid the Prescription strength stuff. They work sometimes and not at other times. Just can't decide, but the doc made me feel that it was more than a comfort thing and would be offering some protection as well. Thanks for the input!

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 5/18/2013 12:13 AM (GMT -6)   
I tried it and had a severe reaction to it.
My face swelled up and my eyelids looked like somebody gave me two black eyes.
When I called the company to report it they said that was a very rare occurance. They refund my copay and asked for me to send them the medication back.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, OA, Depression, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

BeachGirl777
New Member


Date Joined Jan 2012
Total Posts : 13
   Posted 5/18/2013 10:59 AM (GMT -6)   
Hi Lucy,

I have been using restasis for about a year and a half. No problems or issues, every once in a while I will have a little burning sensation - but it is not bad and doesn't last long (maybe once a month). I completely understand about the side effects, have had reactions to most everything (just had a failed attempt at evoxac, so back on the biotene).

The restasis alone didn't resolve all my dryness issues, I kept having issues with blepharitis and dryness so my eye doctor added punctual plugs. Between the two, I am much better - can even manage my contact lenses a couple of days a week now. If I use contacts I will use moisture drops a couple of times a day...don't want to push my luck :-)

Amber
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 6:41 AM (GMT -6)
There are a total of 3,004,549 posts in 329,155 threads.
View Active Threads


Who's Online
This forum has 161744 registered members. Please welcome our newest member, barin.
245 Guest(s), 3 Registered Member(s) are currently online.  Details
TAD4207, sandyfeet, oceanfisher58